Bulletin of Mathematical Biology

, Volume 67, Issue 1, pp 79-99

First online:

A mathematical model of Doxorubicin treatment efficacy for non-Hodgkin’s lymphoma: Investigation of the current protocol through theoretical modelling results

  • B. RibbaAffiliated withInstitute for Medical BioMathematicsClinical Pharmacology Unit, Faculty of Medicine Laënnec, University of Lyon
  • , K. MarronAffiliated withInstitute for Medical BioMathematics
  • , Z. AgurAffiliated withInstitute for Medical BioMathematics Email author 
  • , T. AlarcónAffiliated withCentre for Mathematical Biology, Mathematical Institute, University of OxfordBioinformatics Unit, Department of Computer Science, University College London
  • , P. K. MainiAffiliated withCentre for Mathematical Biology, Mathematical Institute, University of Oxford

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Doxorubicin treatment outcomes for non-Hodgkin’s lymphomas (NHL) are mathematically modelled and computationally analyzed. The NHL model includes a tumor structure incorporating mature and immature vessels, vascular structural adaptation and NHL cell-cycle kinetics in addition to Doxorubicin pharmacokinetics (PK) and pharmacodynamics (PD). Simulations provide qualitative estimations of the effect of Doxorubicin on high-grade (HG), intermediate-grade (IG) and low-grade (LG) NHL. Simulation results imply that if the interval between successive drug applications is prolonged beyond a certain point, treatment will be inefficient due to effects caused by heterogeneous blood flow in the system.